Alert archive / Kansas / Wind Advisories in 2016

Wind Advisory 10, NWS Wichita, KS

March 21, 201617 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 21, 2016, 3:22 PM CDT for 17 counties in Kansas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 3:22 PM CDT (20:22 UTC)
In effect from
Mar 22, 2016, 12:00 PM CDT
Expired
Mar 23, 2016, 4:02 AM CDT
In force
16 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1992 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

825 
WWUS73 KICT 212022
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT MON MAR 21 2016

KSZ052-053-068>072-083-091>096-098>100-221100-
/O.NEW.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
322 PM CDT MON MAR 21 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT TUESDAY.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM MIDDAY THROUGH MID EVENING TUESDAY. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG
  WEST TO EAST ORIENTED HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
684 
WWUS73 KICT 220844
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT TUE MAR 22 2016

...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE TODAY...

KSZ052-053-068>072-083-091>096-098>100-221645-
/O.CON.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
344 AM CDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM MIDDAY THROUGH MID EVENING TUESDAY.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR 
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY 
  ALONG WEST TO EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
804 
WWUS73 KICT 221605
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1105 AM CDT TUE MAR 22 2016

...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON...

KSZ052-053-068>072-083-091>096-098>100-230015-
/O.CON.KICT.WI.Y.0010.160322T1700Z-160323T0200Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
1105 AM CDT TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...FROM MIDDAY THROUGH MID EVENING. 

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY ALONG WEST TO
  EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
035 
WWUS73 KICT 222000
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
300 PM CDT TUE MAR 22 2016


KSZ052-053-068>072-083-091>096-098>100-230400-
/O.EXT.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
300 PM CDT TUE MAR 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT WEDNESDAY...

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
  THROUGH THE NIGHT AND WEDNESDAY MORNING. THE WINDS WILL INCREASE
  FOR WEDNESDAY AFTERNOON...WITH SOUTHERLY WINDS OF 30 TO 40 MPH
  AND GUSTS AROUND 55 MPH.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES...ESPECIALLY FOR WEDNESDAY AFTERNOON WHEN
  THE STRONGEST WIND SPEEDS ARE EXPECTED. STRONG CROSS WIND
  EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-047>051-067-082-230400-
/O.NEW.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON...KINGMAN
300 PM CDT TUE MAR 22 2016

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS OVER 55 MPH ARE POSSIBLE.

* TIMING...FOR LATE WEDNESDAY AFTERNOON AND EVENING. 

* IMPACTS...THE VERY STRONG WINDS NORTHWEST WINDS WILL MAKE
  DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. VERY STRONG CROSS
  WIND EFFECTS ARE LIKELY ALONG WEST TO EAST ORIENTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JAKUB
500 
WWUS73 KICT 230902
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
402 AM CDT WED MAR 23 2016

...VERY STRONG SOUTH TO SOUTHWEST WINDS TODAY WILL SHIFT TO
THE NORTHWEST LATE THIS AFTERNOON AND EVENING AND REMAIN STRONG...

.DEEP LOW PRESSURE OVER COLORADO WILL TRACK EAST ACROSS NORTHERN 
KANSAS TODAY...WITH A TRAILING DRY-LINE MOVING ACROSS CENTRAL 
AND SOUTHEAST KANSAS. THIS WILL BE FOLLOWED BY THE PASSAGE OF A 
STRONG COLD FRONT THIS EVENING AND TONIGHT. STRONG WINDS AROUND
THE LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY AND TONIGHT.

KSZ052-053-068>072-083-091>096-098>100-231715-
/O.UPG.KICT.WI.Y.0010.000000T0000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...NEWTON...EL DORADO...AUGUSTA...
ANDOVER...ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...
HUMBOLDT...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...MOLINE...LONGTON...GRENOLA...
NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE...
COFFEYVILLE...INDEPENDENCE...PARSONS
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH WILL
  SHIFT TO THE NORTHWEST THIS EVENING.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH
  THE AFTERNOON...AND AGAIN DURING THE LATE EVENING HOURS. 

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ082-231715-
/O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T0902Z-160324T0600Z/
KINGMAN-
INCLUDING THE CITY OF...KINGMAN
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 58 MPH.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM MIDDAY THROUGH
  THE AFTERNOON...AND AGAIN DURING THE EVENING HOURS.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ032-033-047>051-067-231715-
/O.UPG.KICT.HW.A.0001.160323T2000Z-160324T0300Z/
/O.NEW.KICT.HW.W.0001.160323T2000Z-160324T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HUTCHINSON
402 AM CDT WED MAR 23 2016

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 58 MPH.

* TIMING...OF THE STRONGEST WINDS ARE EXPECTED FROM LATE THIS
  AFTERNOON THROUGH THE EVENING HOURS.

* IMPACTS...THE VERY STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WIND EFFECTS ARE LIKELY.
  SOME MINOR PROPERTY DAMAGE IS ALSO POSSIBLE. LOOSE AND
  LIGHTWEIGHT OUTDOOR ITEMS SHOULD BE PROPERLY STOWED OR
  PROTECTED FROM THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED.  WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 21, 3:10 PM CDT, 12 minutes earlier.

Area forecast discussion, Mar 21, 3:10 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT MON MAR 21 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 306 PM CDT MON MAR 21 2016

THE MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS IS STRONG WINDS
AND ELEVATED GRASSLAND FIRE DANGER LEVELS.

A LEE TROUGH WILL MAINTAIN A FAIRLY TIGHT PRESSURE GRADIENT ACROSS
KANSAS TONIGHT...WITH BREEZY SOUTHERLY WINDS LIKELY KEEPING
TEMPERATURES UP FOR MUCH OF THE NIGHT. USED A NON-DIURNAL
TEMPERATURE TREND IN THE GRIDS TO ACCOUNT FOR THE ABOVE NORMAL
TEMPERATURES.

AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL SLIDE INTO THE
CENTRAL/SOUTHERN ROCKIES LATER TUESDAY-TUESDAY NIGHT...BEFORE
PUSHING EASTWARD ACROSS THE CENTRAL PLAINS WEDNESDAY INTO WEDNESDAY
NIGHT. SURFACE CYCLOGENESIS WILL OCCUR TUESDAY NEAR THE KS/CO
BORDER. THE PRESSURE GRADIENT AND STEEPENED DIURNALLY-ENHANCED
LOW-MID LEVEL LAPSE RATES WILL ALLOW FOR STRONG SOUTH WINDS
MAINLY OVER SOUTH-CENTRAL/SOUTHEASTERN KANSAS WHERE WIND ADVISORY
LEVELS APPEAR MOST LIKELY. 1000-850 THICKNESSES EASILY SUPPORT
THE GOING...WELL ABOVE NORMAL HIGHS FOR TUESDAY (UPPER 70S
SOUTHEAST/MID 80S CENTRAL)...WITH RUSSELL'S RECORD HIGH (84/1994) IN
JEOPARDY.

THE SURFACE LOW IS PROGGED TO DEEPEN TO ABOUT 989 MB AS IT TRACKS
EASTWARD ACROSS NORTHERN KANSAS WEDNESDAY...REACHING NORTHWEST
MISSOURI WEDNESDAY EVENING. THE WARM SECTOR STILL LOOKS TO REMAIN
DRY ACROSS OUR FORECAST AREA...WITH THE DRYLINE SWEEPING EASTWARD
OUT OF SOUTHEASTERN KS BEFORE ENCOUNTERING ENOUGH LOW-LEVEL MOISTURE
FOR CONVECTION. VERY WINDY CONDITIONS ARE PROGGED AREA-WIDE
WEDNESDAY GIVEN THE STRENGTH OF THE SURFACE CYCLONE...AND DRY
ADIABATIC LAPSE RATES FROM THE SURFACE TO ABOVE 700 MB. A CANADIAN
COLD FRONT WILL SWEEP THROUGH CENTRAL KS WEDNESDAY AFTERNOON AND
SOUTHEAST KS WEDNESDAY EVENING WITH STRONG/GUSTY NORTHWESTERLY
WINDS BEHIND THE FRONTAL PASSAGE. WIND HEADLINES WILL LIKELY BE
NEEDED FOR WEDNESDAY INTO WEDNESDAY NIGHT.

COOLER TEMPERATURES AND DRY WEATHER CAN BE EXPECTED THURSDAY BEHIND
THE CANADIAN FRONT.

JMC

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 306 PM CDT MON MAR 21 2016

AN UPPER LEVEL TROUGH IS PROGGED TO DEVELOP OVER THE CENTRAL CONUS
THIS WEEKEND...BEFORE SLIDING EASTWARD EARLY NEXT WEEK. THERE ARE
DIFFERENCES BETWEEN THE ECMWF AND GFS IN THE EXACT EVOLUTION/TIMING
OF THE SOUTHERN PORTION OF THIS UPPER TROUGH. THEY DO AGREE ON A
COLD FRONT PUSHING SOUTHWARD THROUGH THE AREA SATURDAY INTO SATURDAY
NIGHT...WITH A CHANCE OF PRECIPITATION...BUT ONLY MODEST COOLING
BEHIND THE FRONT.

JMC

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1215 PM CDT MON MAR 21 2016

VFR CONDITIONS EXPECTED AT ALL SITES THROUGHOUT THE PERIOD.
STRONG/GUSTY WINDS ANTICIPATED...WITH ONLY A SLIGHT DECREASE AT
SUNSET. SURFACE PRESSURE GRADIENT RELAXES OVERNIGHT AROUND
KGBD/KRSL...OTHERWISE GUSTY WINDS WILL CONTINUE ON TUE.
-HOWERTON

&&

.FIRE WEATHER...
ISSUED AT 306 PM CDT MON MAR 21 2016

PLANNING TO MAINTAIN CURRENT RED FLAG WARNING UNTIL 01Z THIS EVENING
WITH MARGINAL RED FLAG CONDITIONS PERSISTING UNTIL SUNDOWN.

UPGRADED THE FIRE WEATHER WATCH TUESDAY TO A RED FLAG WARNING UPON
COORDINATING WITH SURROUNDING FORECAST OFFICES...GIVEN STRONG SOUTH-
SOUTHWESTERLY WINDS...MUCH ABOVE NORMAL TEMPERATURES...AND DRY
ADIABATIC LAPSE RATES FROM THE SURFACE TO 700-600 MB. MINIMUM
AFTERNOON RELATIVE HUMIDITIES OF 15-25% ARE EXPECTED GENERALLY
ALONG/WEST OF THE FLINT HILLS...WITH 25-30% OVER SOUTHEAST KS.

A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO TRACK EASTWARD
ACROSS NORTHERN KANSAS WEDNESDAY INTO WEDNESDAY...PROMOTING DEEP
MIXING AND STRONG WINDS ACROSS THE REGION. MINIMUM AFTERNOON
RELATIVE HUMIDITIES OF 15-25% ARE MOST LIKELY OVER SOUTH-CENTRAL AND
SOUTHEAST KANSAS BEHIND A DRYLINE WHERE A FIRE WEATHER WATCH IS
PLANNED. STRONG/GUSTY NORTHWEST WINDS WILL PERSIST WEDNESDAY NIGHT
ALTHOUGH TEMPERATURES WILL BE COOLING...LIKELY KEEPING GRASSLAND
FIRE DANGER LEVELS VERY HIGH OVERNIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    47  83  57  73 /   0   0   0  10
HUTCHINSON      46  85  54  70 /   0   0   0  10
NEWTON          47  83  55  70 /   0   0   0  10
ELDORADO        48  82  58  74 /   0   0   0  10
WINFIELD-KWLD   48  82  59  74 /   0   0   0  10
RUSSELL         44  85  47  61 /   0   0   0  40
GREAT BEND      45  86  48  63 /   0   0   0  30
SALINA          46  85  52  69 /   0   0   0  20
MCPHERSON       46  84  53  69 /   0   0   0  10
COFFEYVILLE     47  78  59  78 /   0   0  10  10
CHANUTE         46  78  59  77 /   0   0  10  10
IOLA            46  77  58  76 /   0   0  10  10
PARSONS-KPPF    46  77  59  78 /   0   0  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

RED FLAG WARNING FROM NOON TO 9 PM CDT TUESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR KSZ049>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM NOON TO 9 PM CDT TUESDAY FOR KSZ052-053-
068>072-083-091>096-098>100.

&&
Hazardous weather outlook, Mar 21, 4:01 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT MON MAR 21 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-220915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
401 AM CDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

INCREASING SOUTH WINDS...DRY AIR AND WARMER TEMPERATURES WILL
RESULT IN EXTREME GRASSLAND FIRE DANGER ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE RED FLAG
WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSEASONABLY WARM TEMPERATURES AND STRONG AND GUSTY SOUTH
WINDS ARE EXPECTED TO RESULT IN VERY HIGH TO EXTREME GRASSLAND
FIRE DANGER ON TUESDAY. PLEASE REFER TO THE FIRE WEATHER WATCH
FOR DETAILS. STRONG NORTHWEST WINDS BEHIND A COLD FRONT ON
WEDNESDAY WILL AGAIN RESULT IN VERY HIGH TO EXTREME FIRE DANGER
WITH VERY HIGH FIRE DANGER ALSO POSSIBLE ON THURSDAY.

SNOW OR A RAIN SNOW MIX IS POSSIBLE ON WEDNESDAY NIGHT...MAINLY
ACROSS CENTRAL KANSAS. LITTLE IF ANY SNOWFALL ACCUMULATION IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:26 AM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more17 hr
Mar 21, 3:20 PM CDTFire Weather WatchICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 16 more23 hr
Mar 21, 3:20 PM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more30 hr

Nearby

Wind Advisories in Kansas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.